MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; NECK, HUMERAL, NEUTRAL

ENCORE MEDICAL L.P. TURON SHOULDER; NECK, HUMERAL, NEUTRAL
Model Number 520-00-000
Health Effect - Clinical Code Rheumatoid Arthritis (1724)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the surgeon finding that the patient had a failed rotator cuff.He also said that the patient had rheumatoid arthritis.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a rotator cuff failure.The previous surgery and the revision detailed in this investigation occurred 3 years and 7 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the rotator cuff failure.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The agent has mentioned that the patient had "rheumatoid arthritis".So the event may have occurred due to aging of the patient or trauma, repetitive shoulder motions, excessive load or torque, poor bone density.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
NECK, HUMERAL, NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7281198
Report Number1644408-2018-00140
Device Sequence Number1044079
Product Code KWS
UDI-Device Identifier00888912024884
UDI-Public(01)00888912024884
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number520-00-000
Device Catalogue Number520-00-000
Device Lot Number878C1367
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-01-242, LOT 191G1073; 520-42-016, LOT 909C1039
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR